Alert archive / Ohio / Tornado Warnings in 2022
Tornado Warning 4, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Mar 23, 2022, 3:39 PM EDT for Miami County, Shelby County, Ohio. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2022, 3:39 PM EDT (19:39 UTC)
- Expired
- Mar 23, 2022, 4:04 PM EDT
- In force
- 25 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Miami County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 83 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 3:42 PM EDT | TSTM WND DMG | 4 W Troy, OH | DAMAGE TO BACKYARD WOODEN PLAY FORT AND ALUMINUM CAR PORT. |
| Mar 23, 3:43 PM EDT | TSTM WND DMG | 5 S Piqua, OH | SHINGLES LIFTED FROM ROOF AND SOME LARGE TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 1:53 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 496 m²/s²
- 0-3 km storm-relative helicity
- 504 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
634
WFUS51 KILN 231939
TORILN
OHC109-149-232015-
/O.NEW.KILN.TO.W.0004.220323T1939Z-220323T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
339 PM EDT Wed Mar 23 2022
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
South central Shelby County in west central Ohio...
Northern Miami County in west central Ohio...
* Until 415 PM EDT.
* At 339 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Pleasant Hill, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Troy, Piqua, Covington, Pleasant Hill, Fletcher, Lockington,
Farrington and Ballou.
This includes I-75 in Ohio between mile markers 71 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3998 8423 4005 8438 4025 8429 4020 8405
TIME...MOT...LOC 1939Z 216DEG 32KT 4005 8428
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Hatzos3 follow-up statements
874
WWUS51 KILN 231943
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
343 PM EDT Wed Mar 23 2022
OHC109-149-232015-
/O.CON.KILN.TO.W.0004.000000T0000Z-220323T2015Z/
Shelby OH-Miami OH-
343 PM EDT Wed Mar 23 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR SOUTH
CENTRAL SHELBY AND NORTH CENTRAL MIAMI COUNTIES...
At 343 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Troy, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Troy, Piqua, Fletcher, Lockington, Ballou and Farrington.
This includes I-75 in Ohio between mile markers 76 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4004 8425 4006 8432 4025 8429 4020 8405
TIME...MOT...LOC 1943Z 213DEG 30KT 4008 8426
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Hatzos158
WWUS51 KILN 231953 RRA
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
353 PM EDT Wed Mar 23 2022
OHC109-149-232015-
/O.CON.KILN.TO.W.0004.000000T0000Z-220323T2015Z/
Shelby OH-Miami OH-
353 PM EDT Wed Mar 23 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR SOUTH
CENTRAL SHELBY AND NORTH CENTRAL MIAMI COUNTIES...
At 353 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Piqua, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Piqua, Lockington, Ballou and Farrington.
This includes I-75 in Ohio between mile markers 79 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4009 8420 4011 8430 4025 8429 4020 8405
TIME...MOT...LOC 1953Z 212DEG 29KT 4015 8422
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Hatzos229
WWUS51 KILN 232004
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
404 PM EDT Wed Mar 23 2022
OHC109-149-232013-
/O.CAN.KILN.TO.W.0004.000000T0000Z-220323T2015Z/
Shelby OH-Miami OH-
404 PM EDT Wed Mar 23 2022
...THE TORNADO WARNING FOR SOUTH CENTRAL SHELBY AND NORTH CENTRAL
MIAMI COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
west central Ohio.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
LAT...LON 4009 8420 4011 8430 4025 8429 4020 8405
TIME...MOT...LOC 2002Z 216DEG 32KT 4023 8415
$$
HatzosWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Mar 23, 1:32 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 23, 1:32 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 132 PM EDT Wed Mar 23 2022 .SYNOPSIS... Showers and thunderstorms are likely today ahead of an approaching cold front. Some storms may become strong to severe with damaging winds, hail, and may pose a tornado risk. Cooler and drier air moves in behind the front overnight although periodic chances for showers continue into the weekend as a series of disturbances move through. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Main Message: Today could be an active weather day across the area with the chance for strong to severe storms this afternoon. The storm threat is expected to begin forming in southwest Ohio/eastern Indiana/northern Kentucky in the late morning/early afternoon before rapidly progressing northeast through central Ohio during the afternoon hours. Discrete cells, possibly supercells, may pose a damaging wind gust risk, large hail risk, and tornado risk as highlighted by the Day 1 SPC convective outlook. The greatest risk for all modes of severe weather is expected to be along and north of I-70 and along and east of the Scioto River Valley during the afternoon. Additionally, any storms that do become well developed will likely move toward the northeast over at speeds in excess of 50 mph. Convection is already developing in southeast counties, while instability has appeared to the west, and as we move toward afternoon, it is now more certain that convection will become severe. SPC has expanded the slight risk for severe thunderstorms to include Dayton, Wilmington and Portsmouth. ILN has scheduled a special balloon sounding at 18z to further gage the storm environment close to the onset of severe weather. Meteorological Setup: A surface low continues to spin off to the west as it slowly drifts northeast into the Great Lakes. A warm front east of the low has moved north thanks to weak forcing east of the low, leaving ILN in a warm sector of increasing instability. Theta E advection in the strong southerly flow will help dew points rise into the middle 50s, and perhaps approach 60 by afternoon. Increasing low level moisture, daytime heating, and cold air aloft (steep lapse rates), eventually lead to destabilization with MLCAPE reaching 500-1000 J/kg. Instability and steep lapse rates could overlap with strong shear (Effective Bulk shear over 70 knots) thanks to a 90-100 knot mid level speed max moving overhead. This thermodynamic and kinematic environment will lead to favorable conditions for strong to severe storms this afternoon. The best overlap of these parameters is most likely to occur along/north of I-70 and in/east of the Scioto River Valley during the afternoon. Any storms that form are expected to take advantage of the favorable environment this afternoon as the previously mentioned pressure trough and front approach from the southwest. Shear will be largely perpendicular to the boundary which lends to a discrete storm mode being likely as storms that form near the boundary are likely to move off the boundary and into the open warm sector. The discrete storm mode, along with the possibility of backing of winds ahead of the pressure trough (which increases shear and low level SRH), leads to increased potential for rotating updrafts and severe storms with all modes of severe weather possible. Given the possibility for storms in what could be a favorable environment (if enough instability develops), SPC slight risk has been issued for parts of the area with up to 5% wind, 15% hail, and 5% tornado probabilities. Also noteworthy is the speed at which any storm would move, likely around 50-60 knots. The storm threat rapidly diminishes behind the pressure trough in the later afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... The cold front will be pulling east of the area Wednesday night with cooler, drier air working in behind the front. Southwesterly winds from 15-20 MPH behind the front are likely to be gusty, with gusts upwards of 30 knots in the early evening due to mixing. Winds are likely to stay below advisory criteria although an SPS may be needed. Forecast lows are in the middle 40s. Breezy southwesterly flow continues on Thursday as another upper level disturbance approaches from the southwest. Increased cloud cover and a slight chance of showers accompanies the upper level vorticity max. Forecast highs are in the 50s along and northwest of I-71 to near 60 in the far southeast. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Highly amplified mid and upper level flow pattern with a mean trof over the Great Lakes and Ohio Valley at the end of the week into the weekend. Weak shortwave energy moving thru the mean trof will lead to a low pop chance for showers Thursday night into Friday. The best chance for showers looks to be across the northern counties. Cool temperatures with highs on Friday of 45 to 50. Another mid level disturbance to drop southeast into the mean trof over the area Friday night into Saturday. This feature will offer an enhanced chance for showers with the best chance across the north. The rain showers may mix with snow showers especially across the north late Friday night and early Saturday. Colder air to settle into the region with highs Saturday in the lower 40s and middle 40s. Northwest flow with dry conditions developing Sunday as high pressure builds into the Great Lakes. Cool temperatures close to 10 degrees below normal with highs on Sunday forecast to range from the lower 40s to near 50. Model solutions in better agreement keeping the area dry Monday with WAA pcpn developing Monday night into Tuesday. Temperatures moderate with highs Monday from the upper 40s to mid 50s, warming to the lower 50s to lower 60s Tuesday. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Aviation will continue to be affected by potent low pressure tracking from Illinois to the Great Lakes. Thunderstorms may develop ahead of the low and move to the vicinity of all sites this afternoon. Will amend if any sites will receive direct hits. Surface winds from the south to southwest are forecast to gust around 30 knots outside of thunderstorms. Once thunderstorms dissipate this evening, MVFR ceilings could form, lasting through the overnight hours. As improvement to VFR occurs on Thursday, winds from the southwest will gust close to 20 knots. OUTLOOK...MVFR ceilings possible into Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Campbell NEAR TERM...Campbell/Coniglio SHORT TERM...Campbell LONG TERM...AR AVIATION...Coniglio
Hazardous weather outlook, Mar 23, 3:14 AM EDT, 12 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 314 AM EDT Wed Mar 23 2022 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-240715- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 314 AM EDT Wed Mar 23 2022 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms will move across the region on Wednesday. Some storms may be severe during the afternoon and early evening hours. The primary severe weather threats will be damaging winds and large hail. Additionally, a tornado risk does exist. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Mar 23, 2:30 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
230 PM EDT Wed Mar 23 2022
INZ050-059-OHZ042-060-231900-
Union IN-Wayne IN-Darke OH-Preble OH-
230 PM EDT Wed Mar 23 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EASTERN WAYNE AND
EASTERN UNION COUNTIES IN EAST CENTRAL INDIANA, PREBLE AND
SOUTHWESTERN DARKE COUNTIES IN WEST CENTRAL OHIO THROUGH 300 PM
EDT...
At 229 PM EDT, strong thunderstorms were located along a line
extending from near Fountain City to West College Corner, moving
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Richmond, Greenville, Eaton, Centerville, Liberty, Arcanum, Camden,
Lewisburg, New Paris, West Alexandria, New Madison, Gratis, Fountain
City, West College Corner, Salem, Abington, Wayne Lakes, Eldorado,
Verona and West Manchester.
This includes the following Interstates...
I-70 in Indiana between mile markers 144 and 156.
I-70 in Ohio between mile markers 0 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern and east central Indiana...and southwestern and west
central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4001 8497 4000 8481 4006 8481 4013 8462
3999 8451 3963 8449 3957 8460 3957 8481
3952 8482 3952 8489 3997 8507
TIME...MOT...LOC 1829Z 221DEG 42KT 3996 8498 3955 8482
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HatzosSpecial weather statement, Mar 23, 2:58 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Wilmington OH
258 PM EDT Wed Mar 23 2022
OHZ061-070>072-077>079-231945-
Hamilton OH-Clermont OH-Brown OH-Montgomery OH-Warren OH-Clinton OH-
Butler OH-
258 PM EDT Wed Mar 23 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EASTERN HAMILTON,
EASTERN BUTLER, NORTHERN CLERMONT, NORTHWESTERN BROWN, WARREN,
SOUTHWESTERN CLINTON AND SOUTHEASTERN MONTGOMERY COUNTIES THROUGH 345
PM EDT...
At 258 PM EDT, strong thunderstorms were located along a line
extending from near Eaton to Terrace Park, moving northeast at 65
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Cincinnati, Dayton, Hamilton, Kettering, Middletown, Fairfield,
Mason, Miamisburg, Lebanon, Norwood, Forest Park, Springboro,
Sharonville, Monroe, Blue Ash, Loveland, Trenton, Franklin,
Springdale and Reading.
This includes the following Interstates...
I-71 in Ohio between mile markers 8 and 43.
I-75 in Ohio between mile markers 11 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southwestern and west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3949 8461 3980 8410 3958 8412 3957 8400
3924 8387 3913 8387 3898 8430 3903 8433
3905 8439
TIME...MOT...LOC 1858Z 204DEG 58KT 3973 8460 3917 8433
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KCSpecial weather statement, Mar 23, 3:06 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
306 PM EDT Wed Mar 23 2022
OHZ042-043-051-060-061-231930-
Montgomery OH-Darke OH-Shelby OH-Preble OH-Miami OH-
306 PM EDT Wed Mar 23 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHWESTERN SHELBY,
EASTERN PREBLE, SOUTHEASTERN DARKE, MONTGOMERY AND MIAMI COUNTIES
THROUGH 330 PM EDT...
At 305 PM EDT, strong thunderstorms were located along a line
extending from near Arcanum to near Gratis, moving northeast at 40
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Dayton, Kettering, Huber Heights, Troy, Trotwood, Piqua, Vandalia,
Englewood, Greenville, Tipp City, Moraine, West Milton, Oakwood, West
Carrollton, Versailles, Covington, Arcanum, Newport, Bradford and
Lewisburg.
This includes the following Interstates...
I-70 in Ohio between mile markers 14 and 37.
I-75 in Ohio between mile markers 49 and 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4032 8438 4020 8417 3973 8411 3959 8451
4014 8463
TIME...MOT...LOC 1905Z 213DEG 33KT 3996 8458 3961 8446
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HatzosSpecial weather statement, Mar 23, 3:11 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
311 PM EDT Wed Mar 23 2022
KYZ100-OHZ088-231945-
Lewis KY-Scioto OH-
311 PM EDT Wed Mar 23 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN SCIOTO
COUNTY THROUGH 345 PM EDT...
At 311 PM EDT, a strong thunderstorm was located over South Shore,
moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Portsmouth, Wheelersburg, New Boston, South Webster, Rosemount,
Clarktown, Sciotodale, Minford, Firebrick, West Portsmouth, State
Route 335 at State Route 776, Friendship and Portsmouth Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3870 8312 3895 8290 3895 8275 3886 8276
3885 8265 3882 8265 3866 8286 3869 8288
3874 8287 3876 8289 3875 8293 3873 8298
3873 8303 3870 8304 3868 8303 3866 8305
TIME...MOT...LOC 1911Z 219DEG 45KT 3871 8298
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HickmanSpecial weather statement, Mar 23, 3:29 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
329 PM EDT Wed Mar 23 2022
OHZ043-044-051>053-061-062-232000-
Champaign OH-Montgomery OH-Logan OH-Shelby OH-Clark OH-Greene OH-
Miami OH-
329 PM EDT Wed Mar 23 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SHELBY, WESTERN
CHAMPAIGN, SOUTHWESTERN LOGAN, WESTERN CLARK, NORTHWESTERN GREENE,
EASTERN MONTGOMERY AND MIAMI COUNTIES THROUGH 400 PM EDT...
At 329 PM EDT, strong thunderstorms were located along a line
extending from near Versailles to near Dayton, moving northeast at 40
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Dayton, Kettering, Beavercreek, Huber Heights, Fairborn, Troy,
Trotwood, Sidney, Piqua, Miamisburg, Vandalia, Englewood, Tipp City,
Moraine, New Carlisle, West Milton, Oakwood, Wright-Patterson Afb,
West Carrollton and Covington.
This includes the following Interstates...
I-70 in Ohio between mile markers 27 and 48.
I-75 in Ohio between mile markers 46 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4048 8402 4025 8391 3977 8392 3964 8426
4024 8444 4031 8443 4048 8416
TIME...MOT...LOC 1929Z 233DEG 34KT 4023 8440 3975 8423
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HatzosSpecial weather statement, Mar 23, 3:32 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
332 PM EDT Wed Mar 23 2022
OHZ054-062-063-072-079-080-232000-
Highland OH-Brown OH-Fayette OH-Madison OH-Clinton OH-Greene OH-
332 PM EDT Wed Mar 23 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHWESTERN BROWN,
WESTERN FAYETTE, CLINTON, SOUTHEASTERN GREENE, NORTHWESTERN HIGHLAND
AND SOUTHWESTERN MADISON COUNTIES THROUGH 400 PM EDT...
At 332 PM EDT, strong thunderstorms were located along a line
extending from near Waynesville to 7 miles northeast of Batavia,
moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Xenia, Wilmington, Blanchester, Cedarville, Sabina, Jamestown,
Lynchburg, New Vienna, Jeffersonville, Wilberforce, Russell, New
Jasper, Clarksville, Harveysburg, Martinsville, South Solon,
Fayetteville, Midland, Bowersville and Highland.
This includes I-71 in Ohio between mile markers 43 and 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central, southwestern and west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3916 8400 3964 8398 3978 8375 3977 8359
3978 8358 3925 8358
TIME...MOT...LOC 1932Z 219DEG 40KT 3948 8411 3917 8410
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 1:45 PM EDT | Special Weather Statement | ILN | Hamilton | 45 min |
| Mar 23, 1:46 PM EDT | Special Weather Statement | ILN | Scioto | 29 min |
| Mar 23, 2:03 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 27 min |
| Mar 23, 2:25 PM EDT | Special Weather Statement | ILN | Butler, Clermont, Hamilton | 35 min |
| Mar 23, 2:30 PM EDT | Special Weather Statement | ILN | Preble | 30 min |
| Mar 23, 2:44 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Darke, Montgomery, Preble | 31 min |
| Mar 23, 2:58 PM EDT | Special Weather Statement | ILN | Butler, Clermont, Warren | 47 min |
| Mar 23, 3:06 PM EDT | Special Weather Statement | ILN | Darke, Miami, Montgomery | 24 min |
| Mar 23, 3:11 PM EDT | Special Weather Statement | ILN | Scioto | 34 min |
| Mar 23, 3:17 PM EDT | Tornado Warning | ILN | Miami, Montgomery | 11 min |
| Mar 23, 3:29 PM EDT | Special Weather Statement | ILN | Miami, Montgomery, Shelby | 31 min |
| Mar 23, 3:32 PM EDT | Special Weather Statement | ILN | Clinton, Greene | 28 min |
| Mar 23, 3:38 PM EDT | Tornado Warning | ILN | Clinton, Greene, Warren | 23 min |
| Mar 23, 3:41 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Highland | 19 min |
| Mar 23, 3:54 PM EDT | Tornado Warning | ILN | Champaign, Clark | 17 min |
| Mar 23, 3:56 PM EDT | Special Weather Statement | ILN | Clinton | 34 min |
| Mar 23, 4:02 PM EDT | Tornado Warning | ILN | Clinton, Fayette, Greene | 28 min |
| Mar 23, 4:06 PM EDT | Special Weather Statement | ILN | Champaign, Logan | 24 min |
| Mar 23, 4:26 PM EDT | Special Weather Statement | ILN | Hardin | 34 min |
| Mar 23, 4:30 PM EDT | Special Weather Statement | ILN | Darke | 30 min |
| Mar 23, 4:49 PM EDT | Special Weather Statement | ILN | Union | 26 min |
| Mar 23, 4:51 PM EDT | Special Weather Statement | ILN | Madison | 24 min |
| Mar 23, 5:04 PM EDT | Special Weather Statement | ILN | Scioto | 26 min |
| Mar 23, 5:31 PM EDT | Special Weather Statement | ILN | Franklin | 29 min |
| Mar 23, 5:39 PM EDT | Special Weather Statement | ILN | Scioto | 36 min |
| Mar 23, 5:53 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 8 min |
| Mar 23, 5:54 PM EDT | Special Weather Statement | ILN | Miami | 36 min |
| Mar 23, 5:56 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Licking | 9 min |
| Mar 23, 5:58 PM EDT | Special Weather Statement | ILN | Hocking | 32 min |
| Mar 23, 6:22 PM EDT | Special Weather Statement | ILN | Hocking, Licking | 38 min |
| Mar 23, 7:01 PM EDT | Special Weather Statement | ILN | Miami | 29 min |
| Mar 23, 7:46 PM EDT | Special Weather Statement | ILN | Hardin | 29 min |
Nearby
Tornado Warnings in Ohio, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.